Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 209, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 6:15 PM CST for Little River County, Arkansas; 4 counties in Texas; McCurtain County, Oklahoma. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 6:15 PM CST (00:15 UTC)
- Expired
- Dec 10, 2021, 7:15 PM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 6:20 PM CST | HAIL 2 | Bogata, TX | WIND GUSTS ESTIMATED AT 62 MPH AND HAIL FROM ONE TO UP TO TWO INCH ESTIMATED HAIL SIZE. |
| Dec 10, 7:12 PM CST | HAIL 1 | 5 W Foreman, AR | QUARTER SIZE HAIL REPORTED JUST EAST OF THE OK LINE AND WEST OF FOREMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
282
WUUS54 KSHV 110015
SVRSHV
ARC081-OKC089-TXC037-159-387-449-110115-
/O.NEW.KSHV.SV.W.0209.211211T0015Z-211211T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
615 PM CST Fri Dec 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
West central Little River County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
Northern Franklin County in northeastern Texas...
Northwestern Bowie County in northeastern Texas...
Northwestern Titus County in northeastern Texas...
Red River County in northeastern Texas...
* Until 715 PM CST.
* At 615 PM CST, a severe thunderstorm was located near Deport, or 7
miles northwest of Hagansport, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Hagansport, Boxelder, Idabel, Broken Bow, Bogata,
Bagwell, Detroit, Talco, Avery, Annona, Haworth, Moon, Beaverdams,
Goodlake, America, Johntown, Bokhoma, Almont and Harts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 9531 3406 9469 3363 9436 3326 9531
TIME...MOT...LOC 0015Z 240DEG 49KT 3344 9532
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
051 follow-up statement
385
WWUS54 KSHV 110046
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
646 PM CST Fri Dec 10 2021
ARC081-OKC089-TXC037-159-387-449-110115-
/O.CON.KSHV.SV.W.0209.000000T0000Z-211211T0115Z/
Little River AR-McCurtain OK-Franklin TX-Bowie TX-Titus TX-
Red River TX-
646 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR WEST CENTRAL LITTLE RIVER...SOUTHEASTERN MCCURTAIN...NORTHEASTERN
FRANKLIN...NORTHWESTERN BOWIE...NORTHWESTERN TITUS AND CENTRAL RED
RIVER COUNTIES...
At 645 PM CST, a severe thunderstorm was located near Clarksville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarksville, Boxelder, Idabel, Talco, Avery, Annona, Haworth,
Bokhoma, Almont, Moon, Beaverdams, Goodlake, Harris, Cuthand,
English, Tom, America, Johntown and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3363 9518 3402 9466 3363 9436 3333 9519
TIME...MOT...LOC 0045Z 240DEG 49KT 3361 9497
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:32 PM CST, 43 minutes earlier.
Area forecast discussion, Dec 10, 5:32 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
532 PM CST Fri Dec 10 2021
.AVIATION...
VCTS conditions expected across area terminals this evening as a
frontal boundary approaches from the northwest. Storms to affect
TYR/TXK/GGG/LFK before 11/06Z and SHV/ELD/MLU afterwards. Could
see prevailing TSRA across ELD/MLU from 11/06Z to 11/09Z.
Otherwise, VFR conditions to prevail with southwest winds 10 to 15
knots and gusty this evening becoming northwest 15 knots and gusty
on Saturday. /05/
&&
.PREV DISCUSSION... /issued 333 PM CST Fri Dec 10 2021/
SHORT TERM.../Tonight through Saturday Night/
A strong upper trough is moving east through the Rockies and is about
to emerge onto the Central Plains. At the surface, a surface low
was centered in Northeast Kansas with a warm front extending east
across Missouri and a cold front trailing westward across the
Southern Rockies. There is a rather expansive warm sector with
dewpoints well into the 60s and 70s across the Mid and Lower
Mississippi River Valley. A dryline trails south-southwest from
the Kansas low into Oklahoma and Western North Texas.
Strong and gusty southwest winds have resulted in strong advection
of warm and moist air into the region. Combined with compressional
warming and a few breaks in the cloud cover, temperatures have
soared in the lower to mid 80s across much of the area. New record
highs have been set today for nearly every one of our CLI sites.
The big question really is whether or not this record warmth will
be enough to break the stout cap for convective development.
Convection has already begun to develop across Southwest Arkansas,
just north of the forecast area but so far remains isolated.
Forcing for ascent is much greater to the north into Arkansas as
are the deep layer shear and instability profiles. However, some
of the latest CAMs are suggesting a couple of isolated and
discrete cells may develop as early as 02z-03z along the
Interstate 30 corridor. Given the strength of the cap, if this
early development occurs, it should remain isolated but may be
quite robust. Significantly higher chances for severe
thunderstorms are expected beginning around 04z southeast of a
line from Jacksonville TX, to Shreveport, to Prescott AR, as the
forcing along the surging front finally erodes the cap. Surface
winds are expected to veer to the southwest ahead of the front,
and with the deep layer flow mostly parallel to the frontal
boundary, convection should congeal into a broken or semi-
continuous line as it advances southeast across the area. Damaging
winds and tornadoes will be the primary threat, but some large
hail cannot be ruled out. If any discrete supercellular convection
can develop, especially earlier this evening, all severe hazards
will be possible, including tornadoes.
The severe weather threat should diminish significantly by sunrise
Saturday morning, but the convection is not expected to exit North
Central Louisiana completely until around noon Saturday. Despite
the strong advection of cold air and low-level dry air into the
area behind the front, a shortwave trough moving across the
Southern Plains and overtop the 700 hPa front during the day
Saturday may aid in some isentropic upglide and scattered light
rain along and south of Interstate 20. Rain chances should end
entirely by sunset Saturday.
The gusty southwest winds will persist across much of the area
through the overnight hours and may actually remain above Lake
Wind Advisory criteria in many areas for a couple of hours
afternoon becoming northwesterly behind the front. Therefore, the
ongoing Lake Wind Advisory was extended both in area and time
until noon Saturday.
The temperature forecast will also be quite interesting with this
front. Along and south of I-30, daytime highs should be reach very
early in the day, with falling temperatures through the remainder
of the daytime hours. Farther north, skies may actually clear
somewhat and there should be some warming. Significantly colder
temperatures can be expected for Saturday night/Sunday morning as
overnight lows fall below freezing for most of the area north of a
line from Jacksonville TX to Farmerville LA.
CN
LONG TERM.../Sunday through Friday/
Cool post-frontal air mass will linger through Sunday as we recover
from near/sub-freezing temperatures on Sunday morning with afternoon
highs in the upper 50s to lower 60s. As high pressure shifts east of
the region late Sunday into Sunday night, expect a gradual return of
S/SE flow in the low levels. However, another chilly night is still
expected on Sunday night with lows primarily in the 30s to near 40
degrees in our extreme SW zones where the return flow will be more
firmly established.
As we begin the new work week, another warming trend will commence
as southerly flow and Gulf moisture continue to increase. Highs on
Monday will range through the 60s and possibly near 70 degrees in
our SW zones. By late Monday into Monday night, a weak shortwave
will lift northward across our western half in the SW flow aloft,
and this may contribute to some isolated showers on Monday night.
Otherwise, we should remain dry through mid-week before the next
major trough ejects from the Rockies by Wednesday night into early
Thursday. This trough will drive a cold front SE toward our region
with increasing rain chances through the end of the week. There is
still some uncertainty on the overall progression and strength of
this system, but it appears the front will stall near or just north
of our region through next Friday and keep temperatures above normal
to close out next week.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 58 35 59 / 60 20 0 0
MLU 59 67 35 57 / 80 20 0 0
DEQ 43 54 27 58 / 30 0 0 0
TXK 47 55 33 58 / 50 10 0 0
ELD 50 56 31 57 / 70 10 0 0
TYR 48 56 33 60 / 20 20 0 0
GGG 50 55 32 60 / 40 20 0 0
LFK 54 60 36 62 / 70 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
05/09/19Hazardous weather outlook, Dec 10, 5:26 AM CST, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:05 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Dec 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Dec 10, 8:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Dec 10, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 62 min |
| Dec 10, 9:08 PM CST | Flash Flood Warning | SHV | Hempstead | 4 hr |
| Dec 10, 9:22 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 29 min |
| Dec 10, 10:06 PM CST | Special Weather Statement | SHV | Little River | 24 min |
| Dec 10, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Little River, Miller | 55 min |
| Dec 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 62 min |
| Dec 10, 11:30 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 45 min |
| Dec 11, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 51 min |
| Dec 11, 1:15 AM CST | Special Weather Statement | SHV | Union | 45 min |
| Dec 10, 10:53 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Titus and 1 more | 67 min |
| Dec 10, 11:56 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 49 min |
| Dec 11, 2:16 AM CST | Special Weather Statement | SHV | Angelina | 44 min |
| Dec 11, 2:45 AM CST | Special Weather Statement | SHV | Shelby | 45 min |
| Dec 11, 4:02 AM CST | Special Weather Statement | SHV | Sabine | 43 min |
| Dec 11, 2:28 PM CST | Freeze Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby, Smith | 19 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.